Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 112, NWS Springfield, MO

June 20, 2007Vernon County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 20, 2007, 1:45 PM CDT for Vernon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2007, 1:45 PM CDT (18:45 UTC)
Expired
Jun 20, 2007, 8:00 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text
Flood severity
None

County Vernon County, MO

The radar

The Springfield radar (KSGF), 102 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 682 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
682 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1067 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 201847
FFWSGF
MOC217-210100-
/X.NEW.KSGF.FF.W.0112.070620T1845Z-070621T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
145 PM CDT WED JUN 20 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  VERNON COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 800 PM CDT.

* AT 141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. HOURLY RAINFALL RATES ESTIMATED ON WEATHER SERVICE    
  RADAR OF TWO AND A HALF TO THREE INCHES AREA BEING OBSERVED AND    
  ANOTHER TWO TO THREE INCHES OF RAINFALL IS EXPECTED.


* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
  NEVADA...SCHELL CITY AND WALKER.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

LAT...LON 3765 9448 3765 9413 3802 9407 3802 9444

$$

CLAYCOMB
2 follow-up statements
000 
WGUS73 KSGF 202253
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
547 PM CDT WED JUN 20 2007

MOC217-210100-
/X.CON.KSGF.FF.W.0112.000000T0000Z-070621T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON MO-
547 PM CDT WED JUN 20 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
EASTERN VERNON COUNTY...

AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT RAIN HAD COME TO AN END ACROSS VERNON COUNTY. HOWEVER...
RADAR ESTIMATES FROM THIS AFTERNOON INDICATE THAT TWO TO FOUR 
INCHES OF RAIN FELL IN A SHORT AMOUNT OF TIME ACROSS SOUTHERN 
VERNON COUNTY.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
MILO AND SHELDON.

RADAR INDICATES THAT THE HEAVIEST RAIN FELL FROM THE LANDON BRANCH 
TO THE CLEAR CREEK TRIBUTARIES.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

LAT...LON 3765 9448 3765 9413 3802 9407 3802 9444

$$

SCHAUMANN
000 
WGUS73 KSGF 210052
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
752 PM CDT WED JUN 20 2007

MOC217-210102-
/X.EXP.KSGF.FF.W.0112.000000T0000Z-070621T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON MO-
752 PM CDT WED JUN 20 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM CDT FOR EASTERN
VERNON COUNTY...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3765 9448 3765 9413 3802 9407 3802 9444

$$

SCHAUMANN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 12:10 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 20, 12:10 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1210 PM CDT WED JUN 20 2007

...UPDATE TO AVIATION...

&&

.AVIATION...

FOR THE 18Z TAFS...VFR CONDITIONS WILL PREVAIL AT BOTH THE
SPRINGFIELD AND JOPLIN TERMINALS THROUGH THE PERIOD. ISOLATED TO
WIDELY SCATTERED CONVECTION ONGOING ON CURRENT RADAR...SO WENT AHEAD
AND ADDED VCTS TO BOTH TAFS FOR THIS AFTERNOON.

GCC

&&

.PREV DISCUSSION... /ISSUED 356 AM CDT WED JUN 20 2007/

DISCUSSION...

CURRENTLY...LARGE MCS IS SINKING SOUTHWARD INTO THE SOUTHERN
PLAINS STATES. RATHER EXPANSIVE CIRR0-STRATUS DECK HAS ENVELOPED
THE AREA RESULTING IN CLOUDY SKIES AREA WIDE. AN OUTFLOW BOUNDARY
WAS EJECTED NORTHWARD OFF OF THE NORTHEASTERN PERIPHERY OF THE
CONVECTIVE COMPLEX AND HAS INTERACTED WITH A LOW LEVEL MOISTURE
GRADIENT TO SUSTAIN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS
EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI. WITH LITTLE
MOVEMENT IN THE LOW LEVEL MOISTURE BOUNDARY...ANY CONVECTIVE
ACTIVITY WILL BE CONFINED TO AREAS NEAR THE MO/KS STATE LINE FOR
THE NEXT FEW HOURS. TEMPERATURES SHOULD HOLD NEARLY STEADY...
RANGING FROM THE LOWER 60S IN THE EASTERN OZARKS TO THE LOWER 70S
ALONG THE MO/KS BORDER.

TODAY THROUGH THURSDAY...MAIN FORECAST CHALLENGE WILL BE POPS FOR
EACH AFTERNOON/EVENING. FOR TODAY...LOW LEVEL MOISTURE GRADIENT
WILL SLOWLY EDGE TO THE EAST AS HIGH PRESSURE TO OUR EAST IS SLOW
TO DEPART. A NORTH TO SOUTH BOUNDARY WILL BISECT THE CWA AND IT
APPEARS THAT A FEW LINGERING BOUNDARIES FROM THIS MORNINGS
CONVECTION WILL BE AROUND TO HELP IGNITE AN ISOLATED TO LOW END
SCATTERED COVERAGE OF STORMS ALONG AND WEST OF THE HIGHWAY 65
CORRIDOR THIS AFTERNOON. TEMPS WILL ONCE AGAIN RISE WELL INTO THE
80S TODAY AND HAVE GONE PERSISTENCE PLUS A DEGREE OR TWO DUE TO
SLOWLY RISING 850MB AND 925MB TEMPS. CONVECTION SHOULD QUICKLY
SUBSIDE BY EARLY EVENING. ON THURSDAY...THE LOW LEVEL MOISTURE
BOUNDARY SHOULD EDGE FARTHER EASTWARD INTO THE EASTERN OZARKS.
LITTLE IN THE WAY OF FORCING TO SUPPORT CONVECTION IS NOTED...
HOWEVER TEMPS NEARING 90 ACROSS MUCH OF THE AREA WILL REACH IF NOT
EXCEED OUR EXPECTED CONVECTIVE TEMPERATURES. THUS HAVE MENTIONED
ISOLATED AFTERNOON STORMS FOR THE EASTERN TWO THIRDS OF THE CWA.

THURSDAY NIGHT THROUGH FRIDAY NIGHT...ALL EYES WILL BE FOCUSED ON
THE UPPER MIDWEST AS A DISTURBANCE IS EXPECTED TO CREST THE UPPER
RIDGE AND SLIDE INTO THE NATIONS MID SECTION. SHORT RANGE MODELS
CONTINUE TO SUGGEST SOME SEMBLANCE OF SFC CYCLOGENESIS FRIDAY
AFTERNOON NEAR THE QUAD CITIES...AND CONVECTION IS EXPECTED TO
MOVE INTO THE REGION FROM THE NORTH. RECENT RUNS OF THE SREF
SUPPORT THIS EVOLUTION AND HAVE MAINTAINED POPS FOR THE
NORTHEASTERN HALF OF THE CWA FROM FRIDAY AFTERNOON THROUGH FRIDAY
NIGHT. MESOSCALE FEATURES WILL LIKELY DICTATE THE EVOLUTION OF THE
EXPECTED MCS AND HAVE REMAINED CONSERVATIVE ON POPS AT THIS POINT.
LATER FORECASTS WILL NEED TO REFINE AND INCREASE POPS IF MODEL AND
SREF TRENDS CONTINUE. TEMPERATURES WILL CONTINUE TO BE ABOVE
AVERAGE AND MUGGY WITH OVERNIGHT LOWS FROM THE MIDDLE 60S TO LOWER
70S AND HIGHS IN THE LOWER 90S.

SATURDAY THROUGH TUESDAY...LATEST 00Z ECMWF A LITTLE OUT OF LINE
WITH THE REMAINDER OF THE 00Z SUITE OF MODEL OUTPUT THIS WEEKEND
LINGERING A CUTOFF LOW JUST EAST OF THE AREA. GIVEN THE EXPECTED
STRENGTH OF THE WESTERN RIDGE...THIS SOLUTION IS LITTLE HARD TO
BITE OFF ON AND HAVE FOLLOWED THE 00Z GFS AND ENSEMBLES FOR THE
WEEKEND. THEREAFTER...DECENT AGREEMENT IS NOTED AMONGST THE MED
RANGE SUITE OF MODELS WITH UPPER RIDGING TAKEN FIRM CONTROL OF OUR
WEATHER REGIME. AS A RESULT EXPECT WELL ABOVE AVERAGE TEMPS FROM
SUNDAY ONWARD WITH READINGS IN THE LOW/MID 90S COMMON. AT THIS
POINT...THE BEST CHANCE OF RAIN FOR THE EXTENDED PERIOD APPEARS TO
BE TIED TO THE ANY LINGERING AFFECTS FROM FRIDAY NIGHTS POTENTIAL
MCS. WITH HEIGHTS AND TEMPS RISING ALOFT FROM SUNDAY ONWARD...
IT APPEARS THAT IF ANY ACTIVITY CAN DEVELOP DURING THE AFTERNOON
AND EARLY EVENING IT WILL BE VERY MUCH HIT OR MISS.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

WFO SGF
Hazardous weather outlook, Jun 20, 12:21 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1221 PM CDT WED JUN 20 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1221 PM CDT WED JUN 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

 SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE ENTIRE
 OUTLOOK AREA THIS AFTERNOON AND EVENING. STRONG THUNDERSTORMS ARE
 LIKELY...WITH WIND GUSTS TO 50 MPH...HAIL TO THE SIZE OF ONE HALF
 INCH AND LOCALLY HEAVY RAINFALL. A FEW SEVERE THUNDERSTORMS CANNOT
 BE RULED OUT...WITH A FEW WIND GUSTS IN EXCESS OF 60 MPH BEING THE
 PRIMARY HAZARD. THUNDERSTORMS ARE EXPECTED TO DIMINISH AROUND
 SUNSET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

 ISOLATED STRONG THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ACROSS
 PORTIONS OF CENTRAL AND SOUTHWEST MISSOURI THURSDAY AFTERNOON.
 THE PRIMARY HAZARD EXPECTED IS WIND GUSTS TO 50 MPH.

 THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS PORTIONS OF THE
 OUTLOOK AREA FRIDAY AFTERNOON AND FRIDAY NIGHT AS AN ORGANIZED
 AREA OF THUNDERSTORMS MOVES SOUTHWARD OUT OF THE UPPER MIDWEST.
 THE EXPECTED MOVEMENT OF THIS THUNDERSTORM COMPLEX IS UNCERTAIN
 AT THIS TIME AND SEVERE THUNDERSTORMS CANNOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN / CRAMER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 2:16 PM CDTFlash Flood WarningSGFStone, Taney6 hr

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.